MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER (BENCHMARK); DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER (BENCHMARK); DQY
Catalog Number BMK6F105MBER130
Medical Device Problem Codes Kinked (1339); Failure to Advance (2524); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B)(4).Results: the benchmark 6f 071 delivery catheter (benchmark) was severely kinked approximately 102.0 cm from the hub.The benchmark was kinked in multiple locations.Conclusion: evaluation of the returned device confirmed that the benchmark 6f 071 delivery catheter (benchmark) was severely kinked.This type of damage typically occurs due to improper handling during use.If the peelable sheath is not used to protect the distal tip of the catheter during insertion, damage such as kinks may occur.Further evaluation of the returned devices revealed that the select catheter was stuck inside the benchmark.The multiple kinks along the catheter shaft of the benchmark likely contributed to the select catheter getting stuck inside the benchmark.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a medical procedure using a benchmark 6f 071 delivery catheter (benchmark).During the procedure, the physician felt resistance upon insertion of the benchmark into the introducer sheath, and subsequently the distal tip of the benchmark became severely kinked; therefore, the benchmark was removed.The procedure was completed using a new catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that box 10/11 is being corrected.First line of conclusion is changed from "evaluation of the returned device confirmed that the benchmark 6f 071 delivery catheter (benchmark) was severely kinked." to "evaluation of the returned device confirmed that the benchmark 6f 071 delivery catheter (benchmark) was severely kinked and the select catheter was stuck inside.".

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER (BENCHMARK)
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6772060
Report Number3005168196-2017-01357
Device Sequence Number1242981
Product Code DQY
UDI-Device Identifier00814548014050
UDI-Public00814548014050
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/06/2020
Device Catalogue NumberBMK6F105MBER130
Device Lot NumberF73530
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2017
Initial Date Received by Manufacturer 07/16/2017
Supplement Date Received by Manufacturer07/16/2017
Initial Report FDA Received Date08/07/2017
Supplement Report FDA Received Date08/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1